Texas, 2007

Hail and Damaging Winds in Texas, April 12 to 13, 2007

April 12 to 13, 2007 · NWS AMA · 36 events in 7 counties and zones

Severe thunderstorms which developed across the western Texas Panhandle during the evening hours moved east across the central Texas Panhandle by late evening and the early morning hours. however no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$160,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms which developed across the western Texas Panhandle during the evening hours moved east across the central Texas Panhandle by late evening and the early morning hours. These severe storms produced damaging winds across an extensive area across the southern Texas Panhandle and some large hail...however no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 3:45 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 12, 3:45 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT THU APR 12 2007

.DISCUSSION...
INTERESTING FORECAST TODAY. APPROACHING LEAD SHORTWAVE TROF SPREADING
LIFT OVER EASTERN NEW MEXICO...WHERE CONVERGENCE IS FOSTERING
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DESPITE MEAGER MOISTURE. 40S
DEWPOINTS ARE TRYING TO SPREAD NORTHWARD ACROSS WEST TEXAS...AND THIS
TREND SHOULD CONTINUE THROUGH THE NIGHT AS HEIGHT FALLS SPREAD EAST
AND MAINTAIN SFC LOW. LOW LEVEL JET WILL ALSO INCREASE THIS
EVENING...AIDING FURTHER IN MOISTURE TRANSPORT. CURRENT REASONING IS
THAT LAPSE RATES WILL STEEPEN AS SYSTEM APPROACHES...AND ELEVATED
MOISTURE ARRIVES...RESULTING IN ELEVATED INSTABILITY AND POTENTIAL
FOR DOWNBURSTS AND LARGE HAIL. THIS ACTIVITY COULD START LATE...AND
CONTINUE THROUGH MUCH OF THE EVENING. PERHAPS A RELATIVE LULL LATE
TONIGHT AS SHORTWAVE TROF EXITS.

AT THE RISK OF PLAGIARIZING A COLLEAGUE...TOMORROW LOOKS TO INCLUDE A
MIXED BAG OF PRECIPITATION. WITH THE SYSTEM TRENDING SLIGHTLY FURTHER
SOUTH...COLD AIR IS LIKELY TO INVADE THE NORTHERN ZONES BY LATE
TONIGHT...ALLOWING FOR A TRANSITION TO SNOW EARLY TOMORROW MORNING.
EVEN GIVEN THE ENTRANCE OF THE COLD AIR...THE FRONT IS NOT EXPECTED
TO RACE THROUGH...OWING TO CONTINUED STRENGTH OF SYSTEM AND SURFACE
REFLECTION. THEREFORE...EAST SOUTHEASTERLY WINDS ARE LIKELY TO REMAIN
OVER THE SOUTHEASTERN ZONES WHILE THE FRONT MEANDERS SOUTH ACROSS THE
NORTHERN ZONES. SFC LOW WILL BEGIN THE DAY OVER EASTERN NEW MEXICO
AND PUSH SLOWLY ACROSS THE TEXAS PANHANDLE THROUGH THE DAY. AS DRY
SLOT ERODES HIGH CLOUDS OVER THE SOUTHERN TEXAS PANHANDLE...WHERE
DECENT MOISTURE BECOMES WRAPPED AROUND SFC LOW...THUNDERSTORMS ARE
LIKELY TO REDEVELOP OVER THE SOUTHEASTERN PANHANDLE WHEN COLD
TEMPERATURES ALOFT OVERSPREAD THE AREA...THUS INCREASING INSTABILITY
DESPITE SURPRISINGLY COOL TEMPERATURES. WILL NEED TO MONITOR THIS
AREA FOR SEVERE POTENTIAL...BUT CANNOT ARGUE WITH CURRENT POSITIONING
OF SPC DAY 2 OUTLOOK.

SNOW WILL SPREAD SOUTH AND EAST DURING THE DAY AND EVENING TOMORROW
AS DIURNAL TREND IS BROKEN BY STRONG COLD ADVECTION IN THE NORTHERN
ZONES. HAVE ISSUED SNOW ADVISORY FOR OKLAHOMA AND NORTHERN TEXAS
PANHANDLES...WHERE 1 TO 5 INCHES OF SNOW IS EXPECTED TO FALL AS A
RESULT OF STRONG WRAPAROUND PRECIPITATION. SYSTEM WILL EXIT
SATURDAY...WITH CLOUD COVER LIMITING INSOLATION IN THE NORTHEASTERN
ZONES...BUT ALLOWING A START AT TEMPERATURE RECOVERY
ELSEWHERE...OFFSET ONLY BY CONTINUED NORTHERLY FLOW THROUGH THE COLUMN.
UPPER RIDGE TRANSLATES EAST ON SUNDAY...WHICH WILL ENABLE WARMING
INTO THE UPPER 60S AND LOWER 70S.

NEXT SYSTEM DIGS INTO THE DESERT SOUTHWEST MONDAY AND CLOSES OFF...
FOLLOWING MUCH THE SAME TREND AS THE CURRENT SYSTEM. GFS STILL LOOKS
TO BE LIFTING THE SYSTEM OUT TOO FAR NORTH AND QUICKLY...SO HAVE
TEMPORALLY ADJUSTED THE ASSOCIATED FRONTAL PASSAGE AND POPS BY A FEW
HOURS TO COMPENSATE. WITH A TRACK SLIGHTLY FURTHER SOUTH...POPS
BECOME A BIT LIKELIER...AND HAVE THEREFORE INCREASED SLIGHT CHANCE
POPS TO CHANCE FOR THE NORTHEASTERN HALF TUESDAY AND TUESDAY NIGHT.

KRAMAR

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                46  53  31  53  33 /  80  60  30   5   0
BEAVER OK                  40  41  30  51  30 /  90  90  60  10   0
BOISE CITY OK              35  36  26  54  31 /  90  90  50   5   0
BORGER TX                  45  45  30  55  37 /  80  70  30   5   0
BOYS RANCH TX              46  46  29  55  33 /  80  70  30   5   0
CANYON TX                  47  53  31  56  31 /  80  60  20   5   0
CLARENDON TX               51  58  35  55  35 /  90  70  30   5   0
DALHART TX                 39  40  27  55  30 /  90  80  30   5   0
GUYMON OK                  38  38  29  54  30 /  90  90  60  10   0
HEREFORD TX                46  55  31  56  32 /  80  60  20   5   0
LIPSCOMB TX                46  46  34  51  31 /  90  80  60  10   0
PAMPA TX                   47  51  31  53  36 /  90  60  40  10   0
SHAMROCK TX                51  55  36  55  35 /  90  70  40  10   0
WELLINGTON TX              53  58  37  57  36 /  90  70  40  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
     FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...OCHILTREE...
     SHERMAN.

OK...SNOW ADVISORY FROM 6 AM FRIDAY TO 6 AM CDT SATURDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Apr 12, 4:31 PM CST, 2 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT THU APR 12 2007

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
531 PM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT FOR MOST
OF THE TEXAS PANHANDLE...

THE FAR EASTERN COUNTIES AS WELL AS OCHILTREE AND HANSFORD COUNTIES
ARE NOT INCLUDED IN THE WATCH. HAIL AND DAMAGING WINDS WILL BE THE
MAIN SEVERE WEATHER THREATS. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE PANHANDLES THIS EVENING AND ARE THEN EXPECTED TO
BECOME MORE WIDESPREAD TONIGHT AS AN UPPER LEVEL STORM SYSTEM
APPROACHES THE AREA. ALSO...CAUTION IS ADVISED ON AREA LAKES THROUGH
TONIGHT DUE TO THE BREEZY TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. RAIN MIXED WITH SNOW WILL
SWITCH OVER TO ALL SNOW IN THE OKLAHOMA PANHANDLE AND NORTHERN
SECTIONS OF THE TEXAS PANHANDLE EARLY FRIDAY. ACCUMULATING SNOW
IS EXPECTED FRIDAY AND FRIDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE
AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE. ONE TO FIVE INCHES OF
SNOW ARE EXPECTED IN THIS AREA. A SNOW ADVISORY IS IN EFFECT FOR
THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE FOR FRIDAY AND
FRIDAY NIGHT.

THUNDERSTORMS WILL AGAIN BE POSSIBLE AREAWIDE MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE
ACTIVATION THROUGH TONIGHT. WEATHER OBSERVERS SHOULD PREPARE TO CALL
IN THEIR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.

WYNNE

In the hours before

Special weather statement, Apr 12, 6:42 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT THU APR 12 2007

OKZ001-TXZ001-006-130145-
CIMARRON OK-DALLAM TX-HARTLEY TX-
742 PM CDT THU APR 12 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN CIMARRON...DALLAM AND
WESTERN HARTLEY COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHEAST OF FELT TO 16
MILES NORTHWEST OF ROMERO MOVING EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Apr 12, 6:47 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT THU APR 12 2007

TXZ006-007-011-012-130145-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
747 PM CDT THU APR 12 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN HARTLEY...MOORE...
OLDHAM AND NORTHWESTERN POTTER COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES WEST OF FOUR WAY TO 5 MILES
SOUTH OF ADRIAN MOVING NORTHEAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Special weather statement, Apr 12, 6:52 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU APR 12 2007

TXZ019-130145-
DONLEY TX-
752 PM CDT THU APR 12 2007

...STRONG THUNDERSTORM IN NORTHWESTERN DONLEY COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST
AT 25 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

The radar

The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 13 hail. Local standard time, as filed.

Thunderstorm Wind, Hartley

When
April 12, 7:25 PM CST
Where
Hartley County, 3 mi SW of Dalhart
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.039, -102.558

Hail, Oldham

When
April 12, 7:40 PM CST
Where
Oldham County, 4 mi E of Vega
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -102.359

Hail, Oldham

When
April 12, 7:46 PM CST
Where
Oldham County, 4 mi NE of Vega
Measured
0.75 in hail
Reported by
Public
Coordinates
35.291, -102.380

Hail, Oldham

When
April 12, 7:46 PM CST
Where
Oldham County, Vega
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.250, -102.430

Hail, Moore

When
April 12, 7:56 PM CST
Where
Moore County, 8 mi SW of Dumas
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.768, -102.071

Dime to nickel size hail was reported at Farm to Market Road 2202 and West County Road X.

Hail, Potter

When
April 12, 8:10 PM CST
Where
Potter County, 11 mi NE of Ady
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.612, -101.982

Hail, Potter

When
April 12, 8:14 PM CST
Where
Potter County, 2 mi SE of Ady
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.480, -102.095

Thunderstorm Wind, Potter

When
April 12, 8:23 PM CST
Where
Potter County, 1 mi E of Bushland
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.180, -102.052

Hail, Potter

When
April 12, 8:25 PM CST
Where
Potter County, 19 mi N of Amarillo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.475, -101.820

Thunderstorm Wind, Potter

When
April 12, 8:30 PM CST
Where
Potter County, 1 mi N of Amarillo
Measured
87 kt (100 mph) estimated gust
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
35.215, -101.820

A warehouse roof was blown off at 4th Avenue and Harrison Street and walls collapsed. Car windows were also blown out. The storm survey team found scattered wind damage in a broad area across the northern sections of Amarillo. The vast majority of the damage occurred north of Interstate 40...with most of the damage occurring along a four to five mile wide swath...along and either side of Amarillo Boulevard. Some wind damage was even noted outside or north of Loop 335. The team concluded that all of the damage assessed was consistent with...and the result of...downburst winds. There was no credible evidence of tornadic damage. The New Light Ministry Church at Northeast 24th Street and Osage Street lost almost its entire roof...where winds were estimated around one hundred miles an hour. Three vacant mobile homes rolled and were badly damaged along Amarillo Boulevard. Two were at a manufactured home dealership at Eastern Street and the third mobile home damaged was near Mirror Street. These winds were estimated to range between ninety-five and one hundred miles an hour. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:30 PM CST
Where
Potter County, 2 mi W of Amarillo
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.200, -101.855

Medium size trees were blown down.

Thunderstorm Wind, Potter

When
April 12, 8:35 PM CST
Where
Potter County, 4 mi NW of Amarillo
Measured
74 kt (85 mph) estimated gust
Property damage
$11,000
Reported by
NWS Storm Survey
Coordinates
35.241, -101.870

Across northwest sections of Amarillo...the storm survey team found a few homes and businesses which suffered window and roof damage from the downburst wind event. Damage to these structures were likely the result of winds between eighty asd ninety miles an hour. An off-duty National Weather Service employee reported that a fireworks stand was blown over three quarters of a mile south of Loop 335 on North Western Street. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:40 PM CST
Where
Potter County, 2 mi W of Amarillo
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
35.200, -101.855

Thunderstorm Wind, Potter

When
April 12, 8:45 PM CST
Where
Potter County, 3 mi E of Amarillo
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
35.200, -101.767

A vacant mobile home was wrapped around a telephone pole due to the high winds. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:45 PM CST
Where
Potter County, 10 mi E of Amarillo
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
35.200, -101.643

A thirty foot travel trailer was destroyed at Klinke Road. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:50 PM CST
Where
Potter County, 4 mi W of Amarillo
Measured
87 kt (100 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.200, -101.891

The most significant damage from the downburst wind event occurred at the Medipark area near the Discovery Center. At least twenty large trees were either uprooted...or had snapped near their bases. A roof had completely blown off a restroom in the park...a few light poles had blown down...and several picnic shelters were badly damaged. The survey team estimated that peak winds ranged from ninety to one hundred and ten miles an hour. Roofing material from a hospital construction site was wrapped around a light pole due to the high winds.

Thunderstorm Wind, Potter

When
April 12, 8:50 PM CST
Where
Potter County, 4 mi W of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.200, -101.891

High winds blew down twelve inch and greater diameter trees.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 3 mi W of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.200, -101.873

Numerous trees blown down in the Avondale school area by the high winds.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 7 mi N of Amarillo
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
35.301, -101.820

Several broken windows due to the high winds. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 10 mi E of Amarillo
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
35.200, -101.643

A two by four board was thrown through a window by the high winds and lodged into a wall. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 8 mi E of Amarillo
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
35.200, -101.678

The high winds blew down an anchored ticket booth. No injuries were reported.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 3 mi W of Amarillo
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.200, -101.873

A eight inch tree branch was blown down across the road at the forty-seven hundred block of Southwest 10th Avenue.

Thunderstorm Wind, Potter

When
April 12, 8:55 PM CST
Where
Potter County, 9 mi E of Amarillo
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
35.200, -101.661

The high winds caused a telephone pole to lean away from traffic on Farm to Market Road 1912 and north of Farm to Market Road 2575. No injuries were reported.

Thunderstorm Wind, Carson

When
April 12, 8:56 PM CST
Where
Carson County, 12 mi SW of Panhandle
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.227, -101.530

Reported near the Potter County and Carson County line.

Thunderstorm Wind, Potter

When
April 12, 8:56 PM CST
Where
Potter County, 10 mi E of Amarillo
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.200, -101.643

Reported just inside the Potter County and Carson County line.

Thunderstorm Wind, Carson

When
April 12, 8:59 PM CST
Where
Carson County, 7 mi SW of Panhandle
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.278, -101.468

Thunderstorm Wind, Carson

When
April 12, 9:03 PM CST
Where
Carson County, 7 mi SW of Panhandle
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.278, -101.468

Thunderstorm Wind, Carson

When
April 12, 9:10 PM CST
Where
Carson County, 8 mi SW of Panhandle
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.268, -101.480

Motorist was blown off the road by the high winds. No injuries were reported.

Hail, Hutchinson

When
April 12, 9:11 PM CST
Where
Hutchinson County, 5 mi E of Fritch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.630, -101.511

Thunderstorm Wind, Carson

When
April 12, 9:24 PM CST
Where
Carson County, 5 mi S of Panhandle
Measured
61 kt (70 mph) estimated gust
Property damage
$34,000
Reported by
Fire Department/Rescue
Coordinates
35.278, -101.380

High winds snapped power lines and knocked over a semi-trailer truck. Also...a roof was reportedly blown off of a farm house about five miles southwest of Panhandle. No injuries were reported.

Thunderstorm Wind, Armstrong

When
April 12, 9:40 PM CST
Where
Armstrong County, 3 mi S of Claude
Measured
61 kt (70 mph) estimated gust
Property damage
$11,000
Reported by
NWS Storm Survey
Coordinates
35.077, -101.370

At least eight irrigation pivots were damaged by the high winds. No injuries were reported.

Hail, Potter

When
April 12, 10:05 PM CST
Where
Potter County, 7 mi W of Amarillo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.200, -101.944

Reported at Interstate 40 and Hope Road.

Hail, Potter

When
April 12, 10:23 PM CST
Where
Potter County, 10 mi N of Amarillo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.345, -101.820

Hail, Potter

When
April 12, 10:27 PM CST
Where
Potter County, 11 mi N of Amarillo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.359, -101.820

Hail, Hutchinson

When
April 13, 2:22 AM CST
Where
Hutchinson County, Borger
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.670, -101.380

Hail, Carson

When
April 13, 2:24 AM CST
Where
Carson County, 16 mi N of Panhandle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.581, -101.380

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24037, 24040, 24042, 24044, 24048, 24064, 24137, 24138, 24140, 24145, 24146, 24205, 24207, 24211, 24214, 24215, 24216, 24217, 24218, 24219, 24220, 24222, 24223, 24224, 24225, 24226, 24227, 24229, 24230, 24231, 33989, 24232, 24233, 24235, 24237, 24239.